MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC THORACIC PROBE 9734680 NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC THORACIC PROBE 9734680 NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734680
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used intra/peri-operatively of a sacroiliac and thoracolumbar procedure.It was reported that during a spine procedure on (b)(6), the thoracic probe was bent, the end twisted from use of the probe with a mallet.There was no impact to the patient and no delay.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: the navlock thoracic probe was returned to the manufacturer for analysis.Analysis found that the tip of the prove has been severly twisted.There are also impact marks at the back end of the probe causing "filt" issues with the mating tracker.Analysis found that the reported event was related to a physical damage issue.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: patient information updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that the instrument was not verifying.

Brand Name
THORACIC PROBE 9734680 NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8491511
Report Number1723170-2019-01591
Device Sequence Number1471248
Product Code OLO
UDI-Device Identifier00613994870063
UDI-Public00613994870063
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734680
Device Catalogue Number9734680
Device Lot Number180816
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/08/2019
06/13/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight116